Alert archive / Florida / Gale Warnings in 2023
Gale Warning 2, NWS Key West, FL
NWS Key West, FL issued this gale warning at Nov 15, 2023, 7:09 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2023, 7:09 PM EST (00:09 UTC)
- Expired
- Nov 16, 2023, 6:26 AM EST
- In force
- 11 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
070 WHUS72 KKEY 160009 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 709 PM EST Wed Nov 15 2023 GMZ042-052-072-160815- /O.UPG.KKEY.SC.Y.0034.000000T0000Z-231116T1000Z/ /O.NEW.KKEY.GL.W.0002.231116T0009Z-231116T1000Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 709 PM EST Wed Nov 15 2023 ...GALE WARNING IN EFFECT... * WHAT...East winds 35 to 45 kt with gusts up to 55 kt and seas 7 to 11 ft. * WHERE...Eastern Straits of Florida, and Hawk Channel from Ocean Reef to Craig Key. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031>035-043-044-053>055-073>075-160815- /O.CON.KKEY.SC.Y.0034.000000T0000Z-231116T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 709 PM EST Wed Nov 15 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 20 to 30 knots, and seas in the Straits of Florida 5 to 10 feet. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
4 follow-up statements
581 WHUS72 KKEY 160331 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1031 PM EST Wed Nov 15 2023 GMZ042-052-072-161000- /O.CON.KKEY.GL.W.0002.000000T0000Z-231116T1000Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 1031 PM EST Wed Nov 15 2023 ...GALE WARNING IN EFFECT... * WHAT...East winds 35 to 40 kt with gusts up to 50 kt and seas 7 to 11 ft. * WHERE...Eastern Straits of Florida, and Hawk Channel from Ocean Reef to Craig Key. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031>035-043-044-053>055-073>075-161000- /O.CON.KKEY.SC.Y.0034.000000T0000Z-231116T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1031 PM EST Wed Nov 15 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 20 to 30 knots, and seas in the Straits of Florida 5 to 10 feet. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
244 WHUS72 KKEY 160454 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1154 PM EST Wed Nov 15 2023 GMZ031-161000- /O.UPG.KKEY.SC.Y.0034.000000T0000Z-231116T1000Z/ /O.EXA.KKEY.GL.W.0002.000000T0000Z-231116T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 1154 PM EST Wed Nov 15 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast winds 30 to 40 knots with gusts of 50 knots. * WHERE...Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ042-052-072-161000- /O.CON.KKEY.GL.W.0002.000000T0000Z-231116T1000Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 1154 PM EST Wed Nov 15 2023 ...GALE WARNING IN EFFECT... * WHAT...East winds 35 to 40 kt with gusts up to 50 kt and seas 7 to 11 ft. * WHERE...Eastern Straits of Florida, and Hawk Channel from Ocean Reef to Craig Key. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ032>035-043-044-053>055-073>075-161000- /O.CON.KKEY.SC.Y.0034.000000T0000Z-231116T1000Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1154 PM EST Wed Nov 15 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds 20 to 30 knots, and seas in the Straits of Florida 5 to 10 feet. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
125 WHUS72 KKEY 160949 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 449 AM EST Thu Nov 16 2023 GMZ031-161100- /O.CAN.KKEY.GL.W.0002.000000T0000Z-231116T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 449 AM EST Thu Nov 16 2023 ...GALE WARNING IS CANCELLED... Winds have decreased below criteria. Therefore the Gale Warning has been cancelled. $$ GMZ053>055-073>075-161100- /O.CAN.KKEY.SC.Y.0034.000000T0000Z-231116T1000Z/ Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 449 AM EST Thu Nov 16 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below criteria. Therefore the Gale Warning has been cancelled. $$ GMZ042-052-072-161200- /O.EXT.KKEY.GL.W.0002.000000T0000Z-231116T1200Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 449 AM EST Thu Nov 16 2023 ...GALE WARNING IN EFFECT... * WHAT...East winds 35 to 40 kt with gusts near 50 kt and seas 7 to 11 ft. * WHERE...Eastern Straits of Florida, and Hawk Channel from Ocean Reef to Craig Key. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ032>035-043-044-161200- /O.EXT.KKEY.SC.Y.0034.000000T0000Z-231116T1200Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 449 AM EST Thu Nov 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...East winds near 20 knots. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
418 WHUS72 KKEY 161126 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 626 AM EST Thu Nov 16 2023 GMZ042-052-072-161600- /O.CAN.KKEY.GL.W.0002.000000T0000Z-231116T1200Z/ /O.NEW.KKEY.SC.Y.0035.231116T1126Z-231116T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- 626 AM EST Thu Nov 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... * WHAT...Winds near 20 knots and seas 5 to 8 ft. * WHERE...Eastern Straits of Florida, and Hawk Channel from Ocean Reef to Craig Key. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ032>035-043-044-161230- /O.CAN.KKEY.SC.Y.0034.000000T0000Z-231116T1200Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 626 AM EST Thu Nov 16 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below 20 knots. Therefore the Small Craft Advisory has been cancelled. $$ GMZ031-161600- /O.NEW.KKEY.SC.Y.0035.231116T1126Z-231116T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 626 AM EST Thu Nov 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast winds near 20 knots. * WHERE...Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Nov 15, 4:36 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 15, 4:36 PM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Key West FL
436 PM EST Wed Nov 15 2023
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Issued at 430 PM EST Wed Nov 15 2023
A very busy day for your Florida Keys National Weather Service
meteorologists, as a number of synoptic features have
worked in tandem to produce convective and wind headaches. Perhaps the
two highlights include a possible tornado that moved over
portions of Big Pine Key earlier this morning, as well as training
showers in portions of the Middle Keys. As of 400 pm EST,
Marathon International Airport recorded an impressive 6.43" of
rainfall, which has already shattered the daily and monthly
November record (and it is still raining there).
Surface analysis places a decaying surface low in the central
Gulf of Mexico, with recent radar and wind observations suggesting
a long-awaited secondary low is beginning to form, perhaps a bit
further north and west than initially anticipated. The
aforementioned convection that continues to flourish in the
vicinity of the Middle Keys is likely resulting in this
northwestward nudge due to aggregation of vorticity. This will
need to be monitored overnight, as the ultimate location of the
low as it intensifies will have large impacts on the wind field
late tonight through tomorrow for the Florida Keys and the
adjacent coastal waters.
Shower and thunderstorm activity will clear the CWA from west to
east overnight. Additional flooding will be possible, especially
in the Middle and Upper Keys, where substantial rainfall has
already fallen with plenty more to come. CIMSS MIMIC satellite-
derived total precipitable water product is showing very dry,
continental air wrapping around on the back side of the decaying
low in the Gulf. This, combined with the secondary low moving away
from the Florida Keys, will result in rapidly improving
conditions for the Florida Keys late tonight or tomorrow morning.
Thereafter, an extended dry period and seasonably warm conditions
is expected, lasting through much of next week, as high pressure
builds across the East. The next front may approach the Florida
Keys by the middle of next week, but plenty of time to track that
after we get through tonight.
&&
.MARINE...
Issued at 430 PM EST Wed Nov 15 2023
A Small Craft Advisory remains in effect for all of the Florida
Keys coastal waters. An area of low pressure in the central Gulf
of Mexico interacting with a high pressure system over the Eastern
Seaboard will produce strong breezes and squally conditions
tonight. A second area of low pressure will continue to form south
of the island chain. There remains a bit of uncertainty regarding
the strength of the winds as the low intensifies, and Gale
Warnings may be required for these waters later tonight. As the
second low pressure moves towards the Mid- Atlantic and Northeast,
high pressure will build across the Southeast, resulting in
improving conditions through early next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 430 PM EST Wed Nov 15 2023
An axis of heavy showers will continue to shift through EYW
through 00z this evening, which will result in bouts of MVFR CIGS
and IFR VIS, with convective gusts near 30 knots. For MTH, IFR VIS
and CIGS will last longer through around 06z. Outside of any
storms, surface winds will remain out of the northeast to east,
gusting to near 20 knots. Winds will decrease from west to east
after 12z tomorrow.
&&
.CLIMATE...
Today the Marathon International Airport broke the daily and monthly
record for rainfall, with 6.43 inches as of 400 PM EST. The
previous daily record of 1.99 inches was set in 1994, and the
monthly record of 4.58 inches was set in 1954. Precipitation
records for Marathon date back to 1950.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 75 83 76 83 / 80 20 20 10
Marathon 75 84 75 83 / 90 30 20 10
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Thursday morning for FLZ076>078.
GM...Small Craft Advisory until 5 AM EST Thursday for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...BT
Aviation/Nowcasts....MJV/TW
Data Acquisition.....AP
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Nov 15, 4:56 AM EST, 14 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 456 AM EST Wed Nov 15 2023 FLZ076>078-GMZ031>035-042>044-052>055-072>075-161000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 456 AM EST Wed Nov 15 2023 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. Strong easterly breezes will relax tonight. A Small Craft Advisory is in effect for all of the Florida Keys coastal waters for winds increasing to near 20 knots. A combination of elevated tides and potentially heavy rainfall tonight will result in ponding on roadways and low-lying areas. A Coastal Flood Statement is in effect for the Florida Keys island chain. Isolated to scattered thunderstorms will be possible. The primary threats for any thunderstorm will be locally gusty winds and cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small Craft Advisory conditions will be possible for portions of the Florida Keys coastal waters on Thursday. Although winds are should slacken tonight, seas are expected to remain elevated in the eastern coastal waters through Thursday evening. Predicted tides are expected to remain high over the next several days. A Coastal Flood Statement or Advisory will likely remain in effect for portions or all of the Florida Keys through late in the week or the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 15, 7:03 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
703 PM EST Wed Nov 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Tstm Wnd Gst 7 SE Ocean Reef 25.23N 80.21W
11/15/2023 E47 MPH GMZ042 FL Mesonet
The Weatherflow Mesonet station at Carysfort
Reef Light measured a 41 knot, or 47 mph,
wind gust at 456 PM.
&&
APLocal storm report, Nov 15, 7:05 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
705 PM EST Wed Nov 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM Tstm Wnd Gst 7 SE Ocean Reef 25.23N 80.21W
11/15/2023 E59 MPH GMZ042 FL Mesonet
The Weatherflow Mesonet station at Carysfort
Reef Light measured a 51 knot, or 59 mph,
wind gust at 606 PM.
&&
APLocal storm report, Nov 15, 7:06 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Key West FL
706 PM EST Wed Nov 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Tstm Wnd Gst 7 SE Ocean Reef 25.23N 80.21W
11/15/2023 E61 MPH GMZ042 FL Mesonet
The Weatherflow Mesonet station at Carysfort
Reef Light measured a 53 knot, or 61 mph,
wind gust at 626 PM.
&&
APLocal storm report, Nov 15, 7:08 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Key West FL
708 PM EST Wed Nov 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM Tstm Wnd Gst 4 SSE Islamorada 24.86N 80.62W
11/15/2023 E46 MPH GMZ042 FL Mesonet
The Weatherflow Mesonet station at Alligator
Reef Light measured a 40 knot, or 46 mph,
wind gust at 231 PM.
&&
APThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 10:10 PM EST | Special Marine Warning | KEY | 35 min | |
| Nov 15, 11:08 PM EST | Special Marine Warning | KEY | 25 min | |
| Nov 16, 3:39 AM EST | High Wind Warning | KEY | Monroe | 2 hr |
| Nov 16, 5:42 AM EST | Coastal Flood Advisory | KEY | Monroe | 23 min |
| Nov 16, 6:05 AM EST | Coastal Flood Statement | KEY | Monroe | 4 days |
| Nov 16, 6:26 AM EST | Small Craft Advisory | KEY | 10 hr | |
| Nov 16, 9:56 AM EST | Coastal Flood Advisory | KEY | Monroe | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.